MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW ML; SIZE Ø5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW ML; SIZE Ø5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030M
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 2 yukon polyaxial screws fractured intra-operatively.Surgery was successfully completed with an unknown delay.No adverse consequences or medical intervention were reported.This report will capture the second of two screws.
 
Event or Problem Description
It was reported that 2 yukon polyaxial screws fractured intra-operatively during screw insertion.All the fractured pieces were removed from the surgical site.The procedure was successfully completed with a 5 minute delay.No adverse consequences or medical intervention were reported.This report will capture the second of two screws.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The returned yukon oct polyaxial screw was visually inspected.Discoloration was observed on the inside of the tulip head, around the circumference of the anvil component.The screw was confirmed to be fractured at the base of the tulip and the proximal end of the shaft.The fracture surface at the base of the tulip was observed to be relatively even, with little variation in the material surface.The shaft of the screw was determined to be bronze in color, with some discoloration throughout the threading of the device.The fracture surface at the proximal end of the screw shaft was smooth.Heavy deformation of the screw's threading towards the proximal end adjacent to the fracture site was observed.It is suspected this deformation occurred during screw removal from the bone using a separate tool.Complaint history records were reviewed for this catalog, and no similar complaints were identified.The bone was prepared using the drill and line to line tap.The tap used was the same size as the screw being inserted.The screw was firmly attached to a standard driver.The bone quality of the patient was described as hard, as the patient was young.Higher forces may be required to insert a screw due to hard bone quality.When attempting to apply a higher torsional force during insertion, a bending load may have unintentionally been applied to the inserter resulting in the screw fracture.The most likely root cause of the screw fracture during insertion is therefore attributed to patient factors.

Brand Name
POLYAXIAL SCREW ML; SIZE Ø5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12857919
Report Number3004774118-2021-00369
Device Sequence Number14451346
Product Code NKG
UDI-Device Identifier10888857351851
UDI-Public10888857351851
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030M
Device Catalogue Number7601-05030M
Device Lot NumberNDTB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2021
Supplement Date Received by Manufacturer12/10/2021
02/09/2022
Initial Report FDA Received Date11/22/2021
Supplement Report FDA Received Date01/07/2022
03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale